Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 16, 2009, 3:08 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 17, 2009, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2009, 3:08 PM CST (21:08 UTC)
- In effect from
- Feb 17, 2009, 11:00 AM CST
- Expired
- Feb 17, 2009, 7:15 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 162108 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CST MON FEB 16 2009 ...WINDY CONDITIONS DEVELOP TUESDAY... .AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KANSAS TUESDAY...RESULTING IN SOUTHWEST TO WEST WINDS TO STRENGTHEN DURING THE DAY. WINDS WILL DIMINISH IN THE EVENING AS THIS LOW PUSHES OFF TO THE EAST. OKZ001>003-TXZ001>020-170515- /O.NEW.KAMA.WI.Y.0002.090217T1700Z-090218T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 308 PM CST MON FEB 16 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR THE TEXAS AND OKLAHOMA PANHANDLES. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP IN WESTERN KANSAS AND DEEPEN DURING THE DAY. SOUTHWEST TO WEST WINDS WILL STRENGTHEN TO 30 TO 40 MPH IN RESPONSE TO A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE PANHANDLES. WINDS WILL DIMINISH DURING THE EVENING AS THE LOW HEADS EAST ACROSS THE PLAINS...RELAXING THE PRESSURE GRADIENT ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && CLK $$
7 follow-up statements
000 WWUS74 KAMA 170500 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1100 PM CST MON FEB 16 2009 ...WINDY CONDITIONS DEVELOP TUESDAY... .AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KANSAS TUESDAY...RESULTING IN SOUTHWEST TO WEST WINDS TO STRENGTHEN DURING THE DAY. WINDS WILL DIMINISH IN THE EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST. OKZ001>003-TXZ001>020-171300- /O.CON.KAMA.WI.Y.0002.090217T1700Z-090218T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1100 PM CST MON FEB 16 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP IN WESTERN KANSAS AND DEEPEN DURING THE DAY. SOUTHWEST TO WEST WINDS WILL STRENGTHEN TO 30 TO 40 MPH IN RESPONSE TO A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE PANHANDLES. WINDS WILL DIMINISH DURING THE EVENING AS THE LOW HEADS EAST ACROSS THE PLAINS... RELAXING THE PRESSURE GRADIENT ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && CLK $$ SCHNEIDER
000 WWUS74 KAMA 171020 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 420 AM CST TUE FEB 17 2009 ...WINDY CONDITIONS EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY... .AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KANSAS AND MOVE EAST TODAY...RESULTING IN VERY STRONG SOUTHWEST TO WEST WINDS THROUGH THIS AFTERNOON. WINDS WILL DIMINISH IN THE EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST. OKZ001>003-TXZ001>020-171800- /O.CON.KAMA.WI.Y.0002.090217T1700Z-090218T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 420 AM CST TUE FEB 17 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS AROUND 55 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && $$ JOHNSON
000 WWUS74 KAMA 171748 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1148 AM CST TUE FEB 17 2009 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KANSAS AND MOVE EAST TODAY...RESULTING IN VERY STRONG SOUTHWEST TO WEST WINDS THROUGH EARLY EVENING. WINDS WILL DIMINISH IN THE EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST. OKZ001>003-TXZ001>020-180200- /O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1148 AM CST TUE FEB 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH... WITH GUSTS AROUND 55 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && $$ BEAL
000 WWUS74 KAMA 172021 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 221 PM CST TUE FEB 17 2009 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KANSAS AND MOVE EAST TODAY...RESULTING IN VERY STRONG SOUTHWEST TO WEST WINDS THROUGH EARLY EVENING. WINDS WILL DIMINISH IN THE EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST. TXZ001-006-180200- /O.NEW.KAMA.HW.W.0001.090217T2021Z-090218T0000Z/ /O.EXT.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ DALLAM-HARTLEY- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING 221 PM CST TUE FEB 17 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR DALLAM AND HARTLEY COUNTIES. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING FOR DALLAM AND HARTLEY COUNTIES. AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 TO 45 MPH... WITH GUSTS AROUND 60 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && $$ OKZ001>003-TXZ002>005-007>020-180200- /O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER... HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...CANADIAN...VEGA... AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 221 PM CST TUE FEB 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH... WITH GUSTS AROUND 55 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && $$
000 WWUS74 KAMA 172039 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 239 PM CST TUE FEB 17 2009 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KANSAS AND MOVE EAST TODAY...RESULTING IN VERY STRONG SOUTHWEST TO WEST WINDS THROUGH EARLY EVENING. WINDS WILL DIMINISH IN THE EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST. OKZ001-180200- /O.EXA.KAMA.HW.W.0001.000000T0000Z-090218T0000Z/ /O.EXT.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ CIMARRON- INCLUDING THE CITIES OF...BOISE CITY...KEYES 239 PM CST TUE FEB 17 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CIMARRON COUNTY. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING FOR CIMARRON COUNTY. AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH... WITH GUSTS AROUND 55 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && $$ TXZ001-006-180200- /O.EXT.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ /O.CON.KAMA.HW.W.0001.000000T0000Z-090218T0000Z/ DALLAM-HARTLEY- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING 239 PM CST TUE FEB 17 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR DALLAM AND HARTLEY COUNTIES... ...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING FOR DALLAM AND HARTLEY COUNTIES... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 TO 45 MPH... WITH GUSTS AROUND 60 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && $$ OKZ002-003-TXZ002>005-007>020-180200- /O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 239 PM CST TUE FEB 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES. AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH... WITH GUSTS AROUND 55 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && $$
000 WWUS74 KAMA 180006 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CST TUE FEB 17 2009 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KANSAS AND MOVE EAST TODAY...RESULTING IN VERY STRONG SOUTHWEST TO WEST WINDS THROUGH EARLY EVENING. WINDS WILL DIMINISH IN THE EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST. OKZ001-TXZ001-006-180200- /O.EXP.KAMA.HW.W.0001.000000T0000Z-090218T0000Z/ /O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 606 PM CST TUE FEB 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE BEGUN TO DIMINISH ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES EARLY THIS EVENING. THEREFORE...THE HIGH WIND WARNING IS NO LONGER IN EFFECT. HOWEVER...A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH WILL DIMINISH DURING THE EVENING AS A SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ002-003-TXZ002>005-007>020-180200- /O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 606 PM CST TUE FEB 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR ALL BUT THE WESTERN OKLAHOMA AND ALL BUT THE NORTHWEST TEXAS PANHANDLES. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH AT TIMES WILL DIMINISH DURING THE EVENING AS A SURFACE LOW MOVES EAST ACROSS THE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS. && $$ SCHNEIDER
000 WWUS74 KAMA 180115 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 715 PM CST TUE FEB 17 2009 ...THE WIND ADVISORY HAS BEEN CANCELLED... .WIND SPEEDS ARE DECREASING ACROSS THE PANHANDLES AND WILL NO LONGER REMAIN ABOVE WIND ADVISORY LEVELS. THUS THE WIND ADVISORY HAS BEEN CANCELLED. OKZ001>003-TXZ001>020-180215- /O.CAN.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 715 PM CST TUE FEB 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE DECREASING ACROSS THE PANHANDLES AND WILL NO LONGER REMAIN ABOVE WIND ADVISORY LEVELS. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ JJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 12:01 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 16, 12:01 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1201 PM CST MON FEB 16 2009
.AVIATION...
STRATOCU SEEN ON VISIBLE SATELLITE DEVELOPING ALONG W SIDE OF LOW-
LEVEL JET AXIS. MAY SEE A SCT LAYER ADVANCE TO AMA EARLY THIS
AFTN...BUT AT THIS TIME DO NOT ANTICIPATE MVFR CIGS. OTHERWISE...ONLY
CI EXPECTED TDA AND THIS EVE. SSWLY SFC WINDS EXPECTED TO GUST TO
AROUND 35 KT THIS AFTN...AND THEN DIMINISH THIS EVE. LOW-LEVEL JET
REDEVELOPS/STRENGTHENS AFTER MIDNIGHT...WITH A FEW TO SCT STRATUS LAYER
POSSIBLY DEVELOPING BETWEEN 07Z AND 14Z TUE. WSWLY SFC WINDS
EXPECTED TO BEGIN GUSTING TO AROUND 35 KT AROUND 15Z TUE. CLEAR SKY
EXPECTED ON TUE...WITH POTENTIAL FOR AVIATION WEATHER WARNING CRITERIA
OF 40 KT GUSTS BEING REACHED. WILL CONTINUE TO EVALUATE. VFR FCST
CONTINUES NEXT 24 HOURS.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 1141 AM CST MON FEB 16 2009/
UPDATE...
HAVE UPDATED TODAYS FORECAST BASED ON MORNING SOUNDING. SOUNDING
SUGGESTS HIGH TEMPERATURE IN THE LOW 50S TODAY FOR AMARILLO...AND
WITH THE TEMPERATURE JUST NOW REACHING 45 THAT MAY NOT BE THAT BAD.
WITH SOUTHWEST WINDS WE MAY DOWNSLOPE AND MIX A LITTLE HIGHER TODAY
THAN YESTERDAY...BUT THIS STILL GIVES A HIGH OF ONLY ABOUT 55 FOR
AMARILLO. ADD TO THAT A LOW CLOUD DECK ADVANCING NORTHWARD INTO THE
SOUTHERN TEXAS PANHANDLE AND THE POTENTIAL FOR CIRRUS CLOUDS TO
OVERSPREAD THE REGION THIS AFTERNOON...DECIDED TO LOWER HIGH
TEMPERATURES FOR MOST AREAS TODAY. WARMER TEMPERATURES IN THE LOW 60S
WERE LEFT IN THE NORTHERN TEXAS PANHANDLE AND SOUTHERN OKLAHOMA
PANHANDLE...WITH MID 50S MORE LIKELY IN THE SOUTH. ALSO MADE SOME
ADJUSTMENTS TO THE SHORT TERM DEWPOINT FORECASTS AS MOISTURE
ASSOCIATED WITH THE LOW LEVEL JET HAS BEGUN TO MIX DOWN TO THE
SURFACE...BRINGING DEWPOINTS INTO THE MID TO UPPER 20S AND
CONTRIBUTING TO THE LOW CLOUD DECK ADVANCING. LEFT THE REST OF THE
FORECAST BEYOND TONIGHT ALONE FOR NOW.
KIMBLE
PREV DISCUSSION... /ISSUED 515 AM CST MON FEB 16 2009/
DISCUSSION...
WARMER TEMPERATURES ARE ON TAP THROUGH TUESDAY AS SOUTHERLY WINDS
RETURN AND STRENGTHEN OVER THE SOUTHERN HIGH PLAINS. A SHALLOW LAYER
OF MOISTURE WILL BE LURED INTO THE AREA TODAY THROUGH TONIGHT AS A
RESULT. ALL HOPE FOR POTENTIAL PRECIPITATION WILL BE QUICKLY
SHATTERED GIVEN THE LACK OF MOISTURE EXPECTED ABOVE THE BOUNDARY
LAYER.
H7 WINDS APPEAR TO BE 40-45 KTS WITH POCKETS OF 50 KTS ASSOCIATED
WITH THE WEATHER DISTURBANCE THAT WILL TRACK ACROSS THE PANHANDLES ON
TUESDAY. WINDS COULD EASILY APPROACH WIND ADVISORY CRITERIA...35
MPH...NOT TO MENTION WIND GUSTS COMING CLOSE TO THE 58 MPH THRESHOLD
FOR A HIGH WIND WARNING. TUESDAY IS DEFINITELY OUR BIGGEST
CONCERN. AT THIS TIME...CONFIDENCE IS HIGH REGARDING THE WIND
ADVISORY OVER MUCH IF NOT ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.
CONCERNING WIND GUSTS...IT MAY TOUGH TO RESOLVE THE LOCATION AND
TIMING FOR THIS HIGH WIND POTENTIAL THIS FAR OUT...BUT THE
POSSIBILITY IS DEFINITELY THERE.
BY WEDNESDAY...TEMPERATURES RETURN TOWARDS THE NORM AS A COLD FRONT
SWEEPS SOUTH INTO THE SOUTHERN HIGH PLAINS. PASSAGE WILL BE DRY SINCE
ALL AVAILABLE HAS BEEN SHUNTED SOUTH AND EAST. COOL TO MILD
TEMPERATURES SHOULD PERSIST THROUGH SATURDAY...PROVIDED BY NORTHWEST
FLOW ALOFT WHICH WILL INTRODUCE REINFORCING SHOTS OF COLD AIR.
THE LOW AMPLITUDE UPPER LEVEL RIDGE BUILDS OVER THE AREA BY
SUNDAY...ALLOWING A RETURN TO WARMER TEMPERATURES. THIS WARM TREND
SHOULD PREVAIL...AND WILL BE AIDED BY A REPEAT OF A DOWNSLOPING
PATTERN ON MONDAY.
NUNEZ
FIRE WEATHER...
THE BIG CONCERN IS THE STRONG WINDS AND DRIER AIR THAT WILL MIX TOWARDS
THE SURFACE ON TUESDAY...RESULTING IN THE ISSUANCE OF A FIRE WEATHER
WATCH. FOR TODAY...WINDS WILL BE INCREASING BUT MINIMUM RELATIVE
HUMIDITIES SHOULD NOT GET PAST THE 20 TO 25 PERCENT RANGE...MAINLY
OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN PARTS OF
THE TEXAS PANHANDLE. THERE IS NO RELIEF IN SITE...SO ELEVATED FIRE
WEATHER CONDITIONS MAY CONTINUE THROUGH THE REMAINDER OF THE WEEK.
NUNEZ
AVIATION...
A PLUME OF MID/UPPER LEVEL MOISTURE WILL MAINTAIN A FAIR AMOUNT OF
CLOUD COVER ACROSS THE PANHANDLES TODAY BUT CONDITIONS ARE EXPECTED
TO REMAIN VFR THROUGH THE TAF PERIOD. THE MAIN AVIATION CONCERN WILL
BE WIND SPEEDS. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO
20 TO 25 KTS BY MIDDAY...WITH GUSTS EXCEEDING 30 KTS AT TIMES. WINDS
WILL DIMINISH A BIT THIS EVENING BUT ARE NOT EXPECTED TO LAY DOWN
COMPLETELY...ESPECIALLY AT KAMA...WHERE WE MAY SEE GUSTS REDEVELOP
AROUND 06Z. LOOKING A PAST THE CURRENT TAF PERIOD...STRONG WINDS ARE
EXPECTED FOR TUESDAY. AT THIS TIME...IT APPEARS THAT AN AVIATION
WEATHER WARNING MAY BE REQUIRED AT KAMA FOR WIND GUSTS OVER 40 KTS.
JOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/05Hazardous weather outlook, Feb 16, 1:00 PM CST, 2 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST MON FEB 16 2009 OKZ001>003-TXZ001>020-171200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST MON FEB 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BREEZY TO WINDY CONDITIONS TODAY WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS...ESPECIALLY ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. IN ADDITION... CAUTION IS ADVISED ON AREA LAKES DUE TO BRISK SOUTH TO SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY DUE TO STRENGTHENING SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE PANHANDLES FOR LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON WEDNESDAY. STRENGTHENING SOUTHWEST TO WEST WINDS WILL APPROACH WIND ADVISORY CRITERIA ON TUESDAY WITH A FEW LOCATIONS EXPERIENCING WIND GUSTS NEAR HIGH WIND WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:11 AM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 13 hr |
| Feb 16, 2:58 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 29 hr |
Nearby
Wind Advisories in Texas, 2009Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.